# SDR 96ZZZM639

- Difficulty date: January 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N427JS
- Make and model: Dorner DO328100
- Aircraft serial: 3039
- System (JASC): 7110 · Engine Cowling System
- Part: Door
- Part number: 001A711E1400006
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

FLT NR 4159 - SHORTLY AFTER TAKEOFF, WHILE CLIMBING THROUGH 6000 FEET, THE CREW REPORTED SEVERE CONTROL AND YAW PROBLEMS.  CREW REPORTED SITUATION TO ATC, WERE ADVISED TO RETURN TO FIELD.  AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  ONCE ON THE GROUND, PIT MAINTENANCE DISCOVERED THE LEFT OUTBOARD COWLING DOOR HAD OPENED IN FLIGHT.  DOOR WAS DAMAGED AT THE HINGE POINTS, BUT DID NOT DEPART THE AIRCRAFT.  PIT MAINTENANCE REPAIRED THE DAMAGED DOOR IAW MFG'S INSTRUCTIONS.  AIRCRAFT WAS THEN RETURNED TO SERVICE.  IT IS IMPORTANT TO NOTE THAT NO MAINTENANCE, IN THIS AREA OF THE AIRCRAFT, WAS PERFORMED PRIOR TO THE FLIGHT.  SUBMITTER STATES, SUSPECT A LATCH PROBLEM IN FLT.
